Thunderstorm Wind, Livingston
- When
- August 19, 1:47 PM EST
- Where
- Livingston County, 2.55 mi E of Brighton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.530, -83.720
A tree was reported down.
Several trees were downed, mainly near I-69 corridor.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Several trees were downed, mainly near I-69 corridor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 19, 12:03 PM EST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 103 PM EDT WED AUG 19 2015 .AVIATION... SHOWERS ARE DEVELOPING EARLY THIS AFTERNOON WITH JUST ENOUGH INSTABILITY IN PLACE IN UNCAPPED ENVIRONMENT. DIFFICULT TO TIME ANY POSSIBLE THUNDERSTORMS IMPACTING TAF SITES THIS AFTERNOON AS COVERAGE MAY BE SOMEWHAT LIMITED (SCATTERED) AS WELL. BETTER FOCUS FOR WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL COME EARLY THIS EVENING AS MAIN COLD FRONT SLIDES EAST OVER THE AREA. AN UPPER WAVE COMING OVER THE TOP SHOULD CONTINUE TO PRODUCE MVFR (POSSIBLE BRIEF IFR) SHOWERS THROUGH THE NIGHT. WINDS WILL SHIFT TO THE SOUTHWEST (240-250 DEGREES) TOMORROW MORNING BEHIND THE FRONT...GUSTING TO AROUND 25 KNOTS DURING THE DAY. EXPECTING ENOUGH RESIDUAL LOW LEVEL MOISTURE AND COLD ADVECTION TOMORROW MORNING TO SUPPORT MVFR CEILINGS BEFORE RISING INTO LOW VFR. FOR DTW... LIMITED INSTABILITY AROUND THIS AFTERNOON AND EVENING TO SUPPORT SCATTERED THUNDERSTORMS...BUT DIFFICULT TO TIME FOR TERMINAL. HAVE CARRIED 4 HR TEMPO GROUP FOR TS...BUT CERTAINLY WILL NOT BE A THUNDERSTORM THE ENTIRE TIME. HIGHER CONFIDENCE IN RAIN AND EMBEDDED THUNDERSTORMS TONIGHT WITH MAIN COLD FRONT. //DTW THRESHOLD PROBABILITIES... * MEDIUM FOR CEILING 5000 FT OR LESS THIS AFTERNOON/EVENING...HIGH TONIGHT...MEDIUM TOMORROW. * MEDIUM FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. && .PREV DISCUSSION...ISSUED 1110 AM EDT WED AUG 19 2015 UPDATE... THE PROSPECTS FOR SEVERE WEATHER TODAY APPEAR TO BE LOW OVER SOUTHEAST MICHIGAN...AS EARLY MORNING CONVECTION OVER SOUTHERN ILLINOIS HELPED WARM THE MID LEVELS...AND WEAK MID LEVEL LAPSE RATES (700-500 MB) WILL RESIDE OVER SOUTHEAST MICHIGAN DURING PEAK HEATING...AS 13Z RAP13 AND 12Z NAM INDICATING THE SHOWALTER INDEX EVEN STRUGGLING TO GO NEGATIVE...WITH 1000-850 MB CAPES ON THE ORDER OF 250-750 J/KG...BASED ON MID 80S OVER 70 DEGREE DEW PTS. ALSO...THE MID LEVEL JET IS DISPLACED OFF TO OUR NORTHWEST AND THE 500 MB CIRCULATION NEAR MINNEAPOLIS IS ALSO MOVING ALMOST DUE NORTH NOT PROVIDING BEST WIND VECTORS. THIS IS A MATURE SYSTEM...AND HAS ALREADY BOTTOMED OUT AS WELL. HOWEVER...WILL STILL ALLOW FOR POSSIBLY OF BETTER MOISTURE POOLING/ENHANCED POCKETS OF INSTABILITY TO BE GENERATED TO SUPPORT ISOLATED DAMAGING WINDS...AS WHAT CAPE THERE IS LOCATED MOSTLY DOWN LOW (5-15 KFT)...AND LOW LEVEL WIND SHEAR SHOULD QUICKLY RAMP UP AT OR JUST AFTER 00Z...SUPPORTING ORGANIZED LOW TOPPED CELLS. NOT SURE WE WILL HAVE CATEGORICAL RAIN COVERAGE BY DAY'S END...WITH MUCH BETTER CHANCE OF WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS TONIGHT AS SHORTWAVE OVER THE CENTRAL PLAINS ROUNDS THE BASE OF THE TROUGH AND ALLOWS FOR RAPID MID LEVEL COOLING AND ELICITSLOW LEVEL FGEN RESPONSE. HEAVY RAIN REMAINS A CONCERN WITH THE RESIDUAL HIGH MOISTURE CONTENT...PW VALUES OF 1.8+ INCHES/15+ C DEW AT 850 MB...AND HIGH FREEZING LEVELS/WARM-DEEP CLOUD LAYER...NOT TO MENTION POSSIBLE SLIGHT NOCTURNAL BOOST OF LOW LEVEL JET. PREV DISCUSSION...ISSUED 358 AM EDT WED AUG 19 2015 SHORT TERM... TODAY AND TONIGHT THUNDERSTORM EVOLUTION AND SEVERE WEATHER POTENTIAL WILL BE THE FORECAST CHALLENGE FOR SE MICHIGAN TODAY AND TONIGHT AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH THE GREAT LAKES. THERE ARE SEVERAL MOVING PARTS TO ACCOUNT FOR WITHIN THE LARGE SCALE SYSTEM THAT WILL AFFECT STORM EVOLUTION BUT THE GENERAL SCENARIO FORMULATED FROM THE LATEST DATA SUGGESTS EARLY TO MID AFTERNOON INITIATION OF THUNDERSTORMS OVER WESTERN LOWER MICHIGAN PROGRESSING EASTWARD THROUGH SE MICHIGAN MID AFTERNOON THROUGH THE EVENING. THE SPC SLIGHT RISK OUTLOOK IS WARRANTED BASED ON THE LARGE SCALE SYSTEM STRENGTH AND THE EXPECTATION THAT INSTABILITY WILL BECOME AT LEAST ADEQUATE FOR STORM ORGANIZATION. EARLY MORNING OBSERVATIONS AND MODEL ANALYSIS FIELDS INDICATE THE MCS REMNANTS AND POCKETS OF OTHER CONVECTION FROM SW LOWER THROUGH CENTRAL LOWER MICHIGAN AND LAKE HURON IS ON THE LEADING EDGE OF THE MID LEVEL THETA-E RIDGE THAT WILL CONTINUE TO BUILD EASTWARD THROUGH SE MICHIGAN DURING THE MORNING. MOISTURE ADVECTION ON THE LEADING EDGE WILL BE CAPABLE OF GENERATING A FEW MORE SHOWERS OR ELEVATED STORMS DURING THE MORNING. THE ADVECTION PROCESS WILL AT LEAST PRODUCE ENOUGH CLOUD COVER TO INHIBIT SURFACE HEATING THROUGH THE MORNING. THIS WILL SET UP AN INSTABILITY AXIS OVER WESTERN LOWER JUST DUE TO DIFFERENTIAL HEATING WHICH WILL BUILD INTO EARLY AFTERNOON AS THE COLD FRONT APPROACHES. SURFACE CONVERGENCE IN THE LEE OF LAKE MICHIGAN WILL COMBINE WITH THE FRONT TO FOCUS STORM INITIATION DURING EARLY AFTERNOON. MODEL ESTIMATES OF SURFACE BASED INSTABILITY BY 18Z RANGE FROM THE USUAL HIGH ESTIMATE OF 2000 J/KG IN THE NAM TO AROUND 1000 J/KG IN THE RAP. THE GFS AVERAGE OF ABOUT 1750 J/KG LOOKS LIKE A REASONABLE EXPECTATION BASED ON A SURFACE PARCEL OF 83/68. THIS SHOULD BE ADEQUATE TO WITHSTAND A MODERATE WIND PROFILE THAT IS SHOWN IN MODEL SOUNDINGS TO BE MOSTLY UNIDIRECTIONAL WITH SPEED CONCENTRATED IN THE LOWEST 3 KM. DISCRETE CELLS COULD HAVE SOME SUPERCELL CHARACTER EARLY IN REGIONS OF BACKED SURFACE FLOW BUT THE WARM SECTOR SHOULD BECOME WELL MIXED LEAVING THE UNIDIRECTIONAL SOUTHWEST PROFILE TO FAVOR GROWTH INTO A LINEAR MODE AS STORMS MOVE INTO/THROUGH SE MICHIGAN. THIS WILL MAKE DAMAGING WIND GUSTS GREATER THAN 60 MPH THE PRIMARY HAZARD FOR THE SEVERE THREAT. ASSUMING THE DAYTIME CONVECTION MOVES TO OUR EAST BY MIDNIGHT...THE PROSPECTS FOR RAIN WILL CONTINUE BUT WILL BE TIED TO AN IMPRESSIVE SURGE OF MID LEVEL FRONTOGENESIS RIPPLING ALONG THE FRONTAL ZONE. THIS WILL OCCUR AS THE UPPER JET ROUNDS THE BASE OF THE TROUGH TO POSITION THE ENTRANCE REGION FAVORABLE TO AGEOSTROPHICALLY ENHANCE THE FRONTAL ZONE OVER THE LOWER MISSISSIPPI VALLEY. THE INCREASED CIRCULATION WILL INGEST A SURGE OF GULF MOISTURE TODAY THAT WILL SPREAD INTO THE GREAT LAKES TONIGHT. MODEL AGREEMENT IS SOLID WITH THE TIMING AND DURATION LASTING THROUGH SUNRISE THURSDAY. THE MAIN CONCERN BY THEN WILL BE LOCALLY HEAVY RAINFALL WITH ABOUT AN INCH ADDITIONAL ON TOP OF THAT FROM THE AFTERNOON ACTIVITY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. LONG TERM...THURSDAY THROUGH TUESDAY THE STEEP AND UPRIGHT COLD FRONT WILL EXIT THE FAR EASTERN REACHES OF THE CWA/ST CLAIR COUNTY BETWEEN 12-15Z ON THURSDAY. THE LOSS OF THIS HIGHER THETA E CONTENT WILL STRIP OUT MUCH OF THE SUPPORT FOR WIDESPREAD PRECIPITATION. STRONG FRONTAL BASED SUBSIDENCE IMMEDIATELY BEHIND THE FRONT WILL LIKELY ALLOW FOR SOME CLEARING...BEFORE WHAT SHOULD BE A GOOD CUMULUS RESPONSE ALREADY BY THE LATE MORNING HOURS. INCREASED SKY COVER FOR THE ENTIRE DAY PERIOD THURSDAY. CAA - STEEP LAPSE RATE POCKET BETWEEN 850-700 MB BRINGS SOME POTENTIAL FOR ISO-SCT LIGHT SHOWERS AND SPRINKLES FROM LATE MORNING THROUGHOUT THE AFTERNOON HOURS DESPITE MUCH OF THE NWP FAILING TO TRIP OFF THE CONVECTIVE SCHEMES. INTRODUCED SLIGHT CHANCE/ISOLATED WORDING FOR THE AFTERNOON. MOS GUIDANCE ARRIVED CONSIDERABLY COOLER FOR DAYTIME HIGH TEMPERATURES FOR THURSDAY. OVERALL THERMAL PROFILE SUGGESTS STRONG LIKELIHOOD THE ATMOSPHERE WILL MIX TO 850MB. WITH A TEMPERATURE OF ROUGHLY 10.5C AT 850MB...LOCAL MIXING TOOLS SUGGESTS TEMPERATURES TO TOP OUT IN LOWER 70S WHICH AGREES WITH MOS CONSENSUS. OTHER NOTE FOR THE THURSDAY FORECAST IS BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH. A STRONG ANTICYCLONE...BUILDING NORTHWARD THROUGH THE OHIO RIVER VALLEY INTO THE EASTERN GREAT LAKES...WILL THEN BEGIN A WONDERFUL STRETCH OF LATE SUMMER WEATHER. MID TO UPPER LEVEL RIDGING OVER ALL OF THE REGION WITH DRY LOW LEVELS WILL CARRY THIS IDEAL PUBLIC WEATHER UNTIL LATE SUNDAY AFTERNOON OR SUNDAY EVENING. HIGHS FRI-SUN ARE EXPECTED TO TOP OUT IN THE COMFORTABLE UPPER 70S TO AROUND 80 DEGREES. MARINE... A STRONG LOW PRESSURE SYSTEM OVER THE WESTERN GREAT LAKES WILL LEAD TO AN ACTIVE PERIOD OF WEATHER THROUGH TONIGHT. SOUTHEASTERLY GRADIENT FLOW HAS BEEN DOING SURPRISINGLY WELL OVER SAGINAW BAY THIS MORNING WITH OBSERVING SITES REPORTING WINDSPEEDS OF 20 TO 30 KNOTS. THE DECISION WAS MADE TO ISSUE A SMALL CRAFT ADVISORY FOR SAGINAW BAY TODAY THROUGH THURSDAY AFTERNOON. CONFIDENCE IS SHAKY ON TIMING OF ANY LULLS IN WINDSPEEDS. THE AREAL EXTENT OF THE SMALL CRAFT ADVISORIES MAY NEED TO BE EXPANDED FOR THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FILL IN ALONG AN APPROACHING COLD FRONT. WINDS WILL BECOME SOUTHWESTERLY BEHIND THE FRONT ON THURSDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THURSDAY FOR LHZ421-422. LAKE ST CLAIR...NONE. MICHIGAN WATERS OF LAKE ERIE...NONE. && AVIATION.....SF UPDATE.......SF SHORT TERM...BT LONG TERM....CB MARINE.......CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 145 PM EDT WED AUG 19 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-200830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 145 PM EDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT AS A COLD FRONT SLOWLY TRACKS THROUGH THE STATE. TORRENTIAL RAINFALL WILL BE THE MAIN HAZARD...BUT ISOLATED DAMAGING WINDS REMAIN POSSIBLE. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 35 MPH BUT LINES OF STORMS WILL BE SLOWER TO MOVE WHICH COULD RESULT IN FLOODING IN THE NORMALLY FLOOD PRONE URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AS THE NEXT COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY DUE TO LIMITED SEVERE COVERAGE EXPECTED. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-200830- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 145 PM EDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR SAGINAW BAY. PLEASE SEE THE LATEST MARINE FORECASTS AND STATEMENTS FOR DETAILS. SCATTERED THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. A FEW STORMS COULD PRODUCE WIND GUSTS TO 50 KNOTS ALONG WITH TORRENTIAL RAINFALL. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 30 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR SAGINAW BAY THROUGH THURSDAY EVENING. PLEASE SEE THE LATEST MARINE FORECASTS AND STATEMENTS FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AS THE NEXT COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 246 PM EDT WED AUG 19 2015 MIZ068-069-191915- LIVINGSTON-OAKLAND- 246 PM EDT WED AUG 19 2015 ...A LINE OF SHOWERS WILL AFFECT SOUTHWESTERN OAKLAND AND SOUTHERN LIVINGSTON COUNTIES... AT 246 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM PINCKNEY TO NEAR NORTHVILLE...AND MOVING NORTHEAST AT 45 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE SHOWERS. LOCATIONS IMPACTED INCLUDE... NOVI...HARTLAND...HOWELL...BRIGHTON...MILFORD...PINCKNEY...HAMBURG... SOUTH LYON...WHITMORE LAKE...WIXOM...WALLED LAKE...WOLVERINE LAKE... UNADILLA...LAKELAND...HELL...CHILSON...WHITE LAKE...ISLAND LAKE STATE RECREATION AREA...NEW HUDSON AND COMMERCE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS. LAT...LON 4268 8400 4268 8343 4244 8354 4243 8408 TIME...MOT...LOC 1846Z 218DEG 39KT 4244 8394 4242 8344 SC
The Detroit radar (KDTX), 28 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
5 thunderstorm wind. Local standard time, as filed.
A tree was reported down.
A tree was reported down.
A large tree was blown down onto a house.
A tree was reported down.
Trees and wires reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598166, 598167, 598170, 598168, 598169.